Funnel Cloud, Linn
- When
- September 10, 6:00 PM PST to 6:03 PM PST
- Where
- Linn County, 5.25 mi SE of Harrisburg
- Reported by
- Broadcast Media
- Coordinates
- 44.220, -123.090
A local media partner reported a funnel cloud near Harrisburg, OR.
A funnel cloud was reported to the office via broadcast media.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PQR wrote it up.
A funnel cloud was reported to the office via broadcast media.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before the first event at Sep 10, 1:19 PM PST, 4 hours 41 minutes earlier.
Area Forecast Discussion National Weather Service Portland OR 219 PM PDT Tue Sep 10 2019 .SYNOPSIS...Heavy rain is expected with the showers this afternoon and evening. The showers will end later this evening. Any clearing tonight will likely lead to fog forming which may challenge Wednesday's morning commute. Wednesday and Thursday will be dry with slight warming. Rain is expected to return on Friday, with a cooler and moister weather into next week. && .SHORT TERM...Tonight through Friday...Showers continue tonight as an upper low moves over extreme NW Oregon. Winds are very light under this low, and the showers this afternoon are moving very slowly. AMSU precipitable water values are around an inch which is around a quarter of an inch higher than the seasonal normal. The slow moving nature of the showers combined with the high available moisture is resulting in high rain rates with the showers. We have received a CoCoRaHS report of 0.16 inch of rain in 5 minutes, and the ASOS at the Scapoose Airport reported 0.35 inch of rain in 18 minutes. The cells on radar imagery appear small, but they are mighty. As the frequency and areal coverage of the showers increase later this afternoon, the heavy rain may be more problematic if drains and gutters can not keep up with the heavy rain. Marginal instability indicates that isolated thunderstorms are possible through the early evening, but think that high rain rates and urban flooding will be the main weather concerns. The upper trough moves east later this evening and will be replaced by an upper ridge of high pressure. This will put an end to the showers. Winds will remain light overnight, and with the lingering surface moisture from the recent showers and clearing skies, expect fog to form along the coast and interior valleys tonight into Wednesday morning. The morning clouds will gradually clear Wednesday afternoon and expect the interior temperatures to warm into the mid 70s. More fog is expected Wednesday night and Thursday morning, but the clouds should clear earlier Thursday afternoon. Increased sunshine and a warmer airmass will result in Thursday being the warmest day of the week with interior temperatures peaking around 80 degrees. The upper ridge moves east of the Cascades Thursday evening as an upper low currently over the Gulf of Alaska heads towards the Pacific NW. A front ahead of the upper low will likely bring a return of rain to the region Thursday night through Friday morning. The front is fairly quick moving and models indicate that it will rapidly dissipate as it moves across NW Oregon Friday afternoon. However, the modeled precipitable water values remain around an inch. There is therefore still forecast uncertainty on the timing, amount, and how far south the rain will be on Friday. ~TJ .LONG TERM...Friday night through Tuesday: Medium range models have converged on similar solutions from this time 24 hours ago. Friday night begins with zonal flow across the PacNW and weak fronts brushing the northern tier of the CWA with light shower potential. Saturday and Saturday night both the GFS and ECMWF start digging a trough and embedded closed upper low over Vancouver Island then SW to off the OR/WA coastline. The GFS has now taken the stronger of the two solutions with regards to the upper low, however, both models are bringing a soaking style rain across most of the area. Could see 1/2 to 3/4 inch of rain ending Sunday evening. The upper low slowly moves across the region Monday and Tuesday with precipitation becoming far more convective with time. Still may see some periods of heavy rain showers, not all that unlike what we are currently seeing over the area the past few days. Temperatures will land a few to several degrees below normal through the weekend and into early next week. /JBonk && .AVIATION...MVFR conditions prevail through most of the forecast area, as weak winds and moist onshore flow has kept the clouds in place. Similar to the last several days, convective showers are moving through the Willamette Valley and producing heavy rain. With the increased precipitation rates, heavy rain is reducing visibility to MVFR levels with periodic IFR conditions. Showers are expected to last through the evening until about 08Z Wednesday. Thunderstorms will continue through the evening, so VCTS is included in several TAFs including KPDX, KHIO and KUAO. Overnight, clearing skies and a ridge building behind the outgoing trough will push fog over the coast around 04Z Wednesday, moving inland by 12Z. KPDX AND APPROACHES...Expect mainly MVFR conditions with periods of VFR ceilings lasting through the evening. Brief showers may reduce visibility at times to mainly MVFR with occasional IFR conditions. Isolated TSRA possible through 03Z Wednesday. IFR or lower conditions due to widespread fog appear likely after 09Z. -Muessle && .MARINE...Winds and seas will remain calm as high pressure builds over the waters Wednesday through Thursday. Overnight on Thursday, a front will move over the waters. Winds will increase from less than 10 kts to 15-20 kt with periodic gusts to 25 kt. Winds will weaken slightly to 10-15 kts on Saturday, but quickly pick back up on Sunday as a front moves over the coastal waters. As the front moves in, winds will increase to 15-20 kt again with periodic isolated 25 kt gusts. Seas will remain in the 3 to 5 ft range through Thursday morning. Thursday afternoon, outer seas will build to 9 ft and coastal waters will build to 5 to 7 ft. Saturday, seas will ease to 4 to 5 ft, building back up on Sunday. -Muessle && .PQR WATCHES/WARNINGS/ADVISORIES... OR...None. WA...None. PZ...None. && Interact with us via social media: www.facebook.com/NWSPortland www.twitter.com/NWSPortland This discussion is for Northwest Oregon and Southwest Washington from the Cascade crest to 60 nautical miles offshore. This area is commonly referred to as the forecast area.
Special Weather Statement National Weather Service Portland OR 217 PM PDT Tue Sep 10 2019 ORZ006-007-010-011-015-102315- Greater Portland Metro Area-Northern Oregon Cascades-Central Willamette Valley-Northern Oregon Cascade Foothills-Western Columbia River Gorge- 217 PM PDT Tue Sep 10 2019 ...HEAVY SHOWERS WILL AFFECT CLACKAMAS AND MULTNOMAH COUNTIES THROUGH 4 PM PDT... At 210 PM PDT showers producing locally heavy rain were scattered over the greater Portland metro area, especially in Clackamas and Multnomah counties. The heaviest showers were near Canby and Lake Oswego, and moving slowly east. Very heavy rainfall is also occurring with the heaviest showers, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4548 12208 4498 12202 4513 12272 4562 12273 TIME...MOT...LOC 2110Z 299DEG 2KT 4519 12233 de
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PORTLAND OR
408 PM PDT TUE SEP 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HEAVY RAIN 3 SSE EUGENE 44.02N 123.09W
09/10/2019 M1.00 INCH LANE OR TRAINED SPOTTER
1.0 INCHES OF RAIN REPORTED IN 1 HR. THUNDER
REPORTED.
1206 PM HEAVY RAIN 3 SSE EUGENE AIRPORT 44.08N 123.20W
09/10/2019 M1.35 INCH LANE OR TRAINED SPOTTER
24 HOUR RAINFALL TOTAL.
0905 PM HEAVY RAIN VERNONIA 45.86N 123.18W
09/09/2019 M0.92 INCH COLUMBIA OR PUBLIC
0205 PM HEAVY RAIN 1 W CANBY 45.27N 122.70W
09/10/2019 M1.02 INCH CLACKAMAS OR TRAINED SPOTTER
RAIN ACCUMULATION IN 1.25 HOURS.
&&PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PORTLAND OR
442 PM PDT TUE SEP 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM HEAVY RAIN 4 ENE SALEM 44.95N 122.95W
09/10/2019 M0.60 INCH MARION OR TRAINED SPOTTER
ACCOMPANIED BY THUNDER AND LIGHTNING.
0426 PM HAIL 4 ENE SALEM 44.95N 122.95W
09/10/2019 E0.25 INCH MARION OR TRAINED SPOTTER
0335 PM HEAVY RAIN 3 SSE EUGENE 44.02N 123.09W
09/10/2019 M1.00 INCH LANE OR TRAINED SPOTTER
1.0 INCHES OF RAIN REPORTED IN 1 HR. THUNDER
REPORTED.
1206 PM HEAVY RAIN 3 SSE EUGENE AIRPORT 44.08N 123.20W
09/10/2019 M1.35 INCH LANE OR TRAINED SPOTTER
24 HOUR RAINFALL TOTAL.
0905 PM HEAVY RAIN VERNONIA 45.86N 123.18W
09/09/2019 M0.92 INCH COLUMBIA OR PUBLIC
0205 PM HEAVY RAIN 1 W CANBY 45.27N 122.70W
09/10/2019 M1.02 INCH CLACKAMAS OR TRAINED SPOTTER
RAIN ACCUMULATION IN 1.25 HOURS.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PORTLAND OR
509 PM PDT TUE SEP 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM HEAVY RAIN 1 NE LAKE OSWEGO 45.42N 122.69W
09/10/2019 M0.82 INCH CLACKAMAS OR TRAINED SPOTTER
0.82 INCHES OF RAIN IN 22 MINUTES.
&&
JPYLEThe Portland,OR radar (KRTX), 167 km away, was scanning. The volume nearest the first event began at 02:01 UTC.
1 funnel cloud. Local standard time, as filed.
A local media partner reported a funnel cloud near Harrisburg, OR.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2019Every state in 2019This day in weather historyWarnings in Oregon, September 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 856909.